Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 9, 2015, 6:16 PM CDT for Franklin County, Red River County, Titus County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 6:16 PM CDT (23:16 UTC)
- Expired
- May 9, 2015, 6:50 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:22 PM CDT | TSTM WND DMG | Talco, TX | TREES DOWN NEAR TALCO ON HWY 71 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
509
WFUS54 KSHV 092316
TORSHV
TXC159-387-449-100000-
/O.NEW.KSHV.TO.W.0018.150509T2316Z-150510T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN TITUS COUNTY IN NORTHEASTERN TEXAS...
SOUTHWESTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
NORTHERN FRANKLIN COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 700 PM CDT
* AT 615 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR HAGANSPORT...MOVING NORTHEAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
HAGANSPORT AROUND 625 PM CDT.
BOGATA AROUND 640 PM CDT.
CLARKSVILLE AND BAGWELL AROUND 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
JOHNTOWN...TALCO...CUTHAND AND ANNONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3371 9518 3361 9489 3329 9508 3328 9531
TIME...MOT...LOC 2315Z 198DEG 28KT 3331 9527
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
VII2 follow-up statements
569
WWUS54 KSHV 092332
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT SAT MAY 9 2015
TXC159-387-449-100000-
/O.CON.KSHV.TO.W.0018.000000T0000Z-150510T0000Z/
TITUS TX-RED RIVER TX-FRANKLIN TX-
632 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN TITUS...SOUTHWESTERN RED RIVER AND NORTHERN FRANKLIN
COUNTIES...
AT 631 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BOXELDER...MOVING NORTHEAST AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...HAGANSPORT...BOGATA...BAGWELL...TALCO...ANNONA...
JOHNTOWN AND CUTHAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3371 9518 3361 9489 3329 9508 3328 9531
TIME...MOT...LOC 2331Z 224DEG 44KT 3351 9496
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
VII414
WWUS54 KSHV 092350
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT SAT MAY 9 2015
TXC159-387-449-092359-
/O.CAN.KSHV.TO.W.0018.000000T0000Z-150510T0000Z/
TITUS TX-RED RIVER TX-FRANKLIN TX-
650 PM CDT SAT MAY 9 2015
...THE TORNADO WARNING FOR NORTHWESTERN TITUS...SOUTHWESTERN RED
RIVER AND NORTHERN FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3371 9518 3361 9489 3329 9508 3328 9531
TIME...MOT...LOC 2349Z 198DEG 28KT 3368 9492
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 9, 4:45 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 9, 4:45 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT SAT MAY 9 2015
.DISCUSSION... /ISSUED 316 PM CDT SAT MAY 9 2015/
DISCUSSION...
TORNADO WATCH JUST ISSUED FOR PORTIONS OF AREA...NORTH OF ARKANSAS
STATE LINE...NOT INCLUDING UNION COUNTY AR...EXTENDING WESTWARD
TO NE TX PORTIONS OF AREA...NORTH OF THE SAME EAST TO WEST LINE.
MCS IN THIS AREA BEGINNING TO SHOW INCREASING DOWNBURST
SIGNATURES...AS WELL AS RENEWED FLOODING ACROSS SAME AREA...NORTH
OF I-30. KEEPING POPS ON LOW SIDE TONIGHT INTO EARLY SUNDAY. ONCE
UPPER TROUGH SWINGS INTO AREA SUNDAY AFTN...BEGIN TO INCREASE POPS
TO LIKELY TO CAT AREAWIDE BY LATER SUNDAY NIGHT...WITH INCREASING
DYNAMICS FOR POSSIBLE SVR FOR MUCH OF AREA. FRONTAL BOUNDARY WILL
CLEAR POPS FROM NORTH BY LATE MONDAY...HOWEVER...NOT FOR LONG AS
CONVECTION TO FILL BACK INTO AREA FROM THE SOUTH OVER STALLED
FRONT. RAIN CHANCES THRU THE WEEK./VII/.
PREV DISCUSSION... /ISSUED 152 PM CDT SAT MAY 9 2015/
AVIATION...
FOR THE 24 HOUR TAF PERIOD ENDING 10/18Z...TSTMS AND CIGS WILL
CONTINUE TO BE THE MAIN CONCERNS. FOR THIS AFTERNOON INTO THIS
EVENING...SCATTERED SHOWERS AND TSTMS WILL BE MOVING NORTHEAST
ACROSS THE REGION...MORE NUMEROUS ACROSS SOUTHEAST OK...SOUTHWEST
AR...AND ADJACENT NORTHEAST TX. EXPECT VSBY AND CIG REDUCTIONS
VCNTY OF THE CONVECTION AS WELL AS MODERATE TO SEVERE TURBULENCE
AND SFC WIND GUST UP TO 40 KTS. WIDESPREAD MVFR CIGS WILL RETURN
AFTER MIDNIGHT AND PREVAIL THROUGH MUCH OF SUNDAY MORNING.
ALSO...ADDITIONAL SHWRS AND TSTMS WILL SPREAD INTO THE AREA FROM
THE WEST...BRINGING PERIODS OF IFR BETWEEN 06Z AND 14Z. VFR
EXPECTED TO RETURN MOST AREAS BY 18Z SUNDAY...BUT SCATTERED
CONVECTION WILL CONTINUE. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 85 70 81 / 30 50 80 60
MLU 69 86 69 84 / 20 20 40 60
DEQ 69 79 64 80 / 70 70 90 40
TXK 69 82 68 81 / 70 60 90 50
ELD 69 83 69 81 / 30 50 80 60
TYR 71 83 68 80 / 50 60 80 50
GGG 72 84 69 81 / 30 60 80 60
LFK 74 86 71 83 / 20 40 80 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ050-051-059>061-
070>072.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ096-097.
&&Hazardous weather outlook, May 9, 12:05 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT SAT MAY 9 2015 ARZ073-LAZ001>004-010-TXZ108>112-124>126-136>138-149>153-165>167- 101715- UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE- 1205 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE AFTERNOON. IN ADDITION...ANOTHER COMPLEX OF THUNDERSTORMS MAY AFFECT THE AREA TONIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL MAY OCCUR IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY AFTERNOON AND INTO EARLY MONDAY MORNING. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP AHEAD OF THIS COMPLEX DURING THE DAY SUNDAY. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ON SUNDAY. HEAVY RAINFALL OF TWO TO FOUR INCHES POSSIBLE THROUGH MONDAY. THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE FLASH FLOODING AND FLOODING OF RIVER AND LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS A POSSIBILITY FOR LATER THIS AFTERNOON THROUGH TONIGHT. ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE- 1205 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING FOR SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHEAST TEXAS AND SOUTHERN ARKANSAS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. MULTIPLE ROUNDS OF VERY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY WHERE FLOODING HAS ALREADY RECENTLY OCCURRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO EARLY MONDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY AFTERNOON AND INTO EARLY MONDAY MORNING. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP AHEAD OF THIS COMPLEX DURING THE DAY SUNDAY. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ON SUNDAY. HEAVY RAINFALL MAY LEAD TO FLASH FLOODING AS RAINFALL AMOUNTS THROUGH MONDAY MORNING COULD EXCEED FOUR INCHES AT SOME LOCATIONS. THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE FLASH FLOODING AND FLOODING OF RIVER AND LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT. LAZ005-006-011>014-017>022-101715- LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1205 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY EVENING...THROUGH MONDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY AFTERNOON AND INTO EARLY MONDAY MORNING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ON SUNDAY. A THREAT FOR DAMAGING WINDS WILL LIKELY CONTINUE AS STORMS REDEVELOP MONDAY AFTERNOON. ONE TO THREE INCHES OF RAIN IS POSSIBLE THROUGH MONDAY AFTERNOON ACROSS THE AREA. THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE FLASH FLOODING AND FLOODING OF RIVER AND LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT. VII
In the hours before
Special weather statement, May 9, 1:25 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 PM CDT SAT MAY 9 2015
OKZ077-TXZ096-091915-
MCCURTAIN OK-RED RIVER TX-
125 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND NORTHERN RED RIVER
COUNTIES UNTIL 215 PM CDT...
AT 124 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANFORD TO NEAR
MULLINVILLE...AND MOVING NORTHWEST AT 915 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...HAWORTH...GARVIN...KIOMATIA...RUFE...NEGLEY...OAK HILL...
HOLLY CREEK...GOLDEN...BETHEL...PICKENS...SHERWOOD...BRYARLY...
PLUNKETVILLE AND HOCHATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3449 9446 3369 9467 3369 9472 3370 9474
3366 9475 3374 9527 3396 9520 3395 9519
3394 9516 3416 9516 3425 9513 3425 9505
3451 9505
TIME...MOT...LOC 1824Z 139DEG 794KT 3821 9930 3766 9949Special weather statement, May 9, 1:37 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CDT SAT MAY 9 2015
OKZ077-TXZ096-091915-
MCCURTAIN OK-RED RIVER TX-
137 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND NORTHERN RED RIVER
COUNTIES UNTIL 215 PM CDT...
AT 124 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANFORD TO NEAR
MULLINVILLE...AND MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...HAWORTH...GARVIN...KIOMATIA...RUFE...NEGLEY...OAK HILL...
HOLLY CREEK...GOLDEN...BETHEL...PICKENS...SHERWOOD...BRYARLY...
PLUNKETVILLE AND HOCHATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3449 9446 3369 9467 3369 9472 3370 9474
3366 9475 3374 9527 3396 9520 3395 9519
3394 9516 3416 9516 3425 9513 3425 9505
3451 9505
TIME...MOT...LOC 1824Z 139DEG 794KT 3821 9930 3766 9949Local storm report, May 9, 4:16 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 1 NE IDABEL 33.91N 94.81W
05/09/2015 MCCURTAIN OK TRAINED SPOTTER
AT LEAST 6 INCHES OF WATER ACROSS HIGHWAY 259 NORTH OF
IDABEL DUE TO HEAVY RAIN.
&&
EVENT NUMBER SHV1500397
20Local storm report, May 9, 4:23 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD DE QUEEN 34.04N 94.34W
05/09/2015 SEVIER AR LAW ENFORCEMENT
SEVERAL REPORTS OF STREET FLOODING DUE TO HEAVY RAIN
ACROSS THE CITY OF DE QUEEN.
&&
EVENT NUMBER SHV1500398
20Local storm report, May 9, 6:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL NEW BOSTON 33.46N 94.42W
05/09/2015 E1.00 INCH BOWIE TX STORM CHASER
HIGHWAY 1540 AND HIGHWAY 98 33.45 AND -94.47
&&
EVENT NUMBER SHV1500399
21The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:01 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| May 8, 8:53 PM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| May 8, 9:40 PM CDT | River Flood Warning | SHV | Bowie, Red River | 57 days |
| May 8, 9:41 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 6 days |
| May 9, 12:25 AM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| May 9, 3:20 AM CDT | Areal Flood Warning | SHV | Red River | 6 hr |
| May 9, 4:26 AM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 51 hr |
| May 9, 11:10 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 9 days |
| May 9, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 64 min |
| May 9, 5:22 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 38 min |
| May 9, 5:30 PM CDT | Tornado Warning | SHV | Franklin, Morris, Red River, Titus | 45 min |
| May 9, 5:33 PM CDT | Tornado Warning | SHV | Bowie | 42 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 63 min |
| May 9, 6:17 PM CDT | Tornado Warning | SHV | Bowie | 43 min |
| May 9, 6:58 PM CDT | Tornado Warning | SHV | Bowie | 47 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.